MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-53SX-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device inspection, the grasping forceps exhibited foreign material adhered to the link mechanism.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.During the inspection of the device it was noted after applying lubricant to the grasping jaws, we checked the opening and closing of the grasping jaws and found that the resistance was slightly eased.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, it is likely that the following led to the malfunction: increased operating resistance caused by the adhesion of foreign matter and insufficient lubricant application.The root cause of the reported malfunction is unable to be identified.The event can be detected/prevented by following the instructions for use which state: ·reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.4.3 cleaning ultrasonic cleaning 1.Immerse the entire instrument in the ultrasonic cleaner containing detergent solution.2.Clean ultrasonically for 30 minutes.For details on operation of the ultrasonic cleaner, refer to the instruction manual of the ultrasonic cleaner.3.Remove the instrument from the detergent solution.Lubrication 1.Immerse the insertion portion in the basin containing lubricant for 2 to 3 seconds.2.Remove the instrument from the lubricant.3.Operate the slider to open and close the grasping jaws two or three times.4.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18999468
Report Number9614641-2024-00777
Device Sequence Number8232054
Product Code PTS
UDI-Device Identifier04953170049040
UDI-Public04953170049040
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K013591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFG-53SX-1
Device Lot NumberK2721-4778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown